West Virginia, 2003Flood in West Virginia, November 19 to 20, 2003
November 19 to 20, 2003 · NWS RNK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Nov 19, 8:30 PM EST, 2 hours earlier.
Area forecast discussion, Nov 19, 8:30 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG, VA
830 PM EST WED NOV 19 2003
.DISCUSSION...
STILL AN ISOLD SHRA OR TWO OUT ACROSS THE PIEDMONT OTRW IR PICS
SHOWING RH EXITING AS REMNANT OF UPPER LOW PUSHES EWD. EXPECT THIS
TREND TO CONT OVERNIGHT WITH SLOW CLEARING EDGING ACROSS THE ERN
ZONES BY MIDNIGHT. ONLY EXCEPTION POSSIBLY WITH UPSLOPE CLOUDS
LINGERING BUT EVEN THERE GUIDANCE SHOWING RH FADING OVERNGT AS
EXTENSIVE AREA OF DRY AIR ADVECTS IN. OTRW BIGGEST CONCERN WITH WIND
SPEEDS ACROSS THE SW ZONES WHERE GUIDANCE SHOWING PLENTY OF
SUBSIDENCE AND A DECENT JET THRU THE EARLY MORNING HOURS. GIVEN
SATURATED GROUND...EXPECT MAY SEE MORE TREES COME DOWN EVEN WITH
ADVISORY SPEEDS...SO A BIT LEARY OF NOT HAVING A WARNING OVERNIGHT.
THUS WILL MONITOR FOR A LAST SECOND UPGRADE OTRW WILL LET THE
ADVISORY RIDE. SINCE UPDATED EARLIER FORECAST ON TRACK...WILL HOLD
ON ANOTHER REVISION ATTM.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY TONIGHT FOR NCZ001>002-018.
VA...WIND ADVISORY TONIGHT FOR VAZ015>017.
WV...NONE.
&&
JH
Hazardous weather outlook, Nov 19, 6:19 AM EST, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 AM EST WED NOV 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA...
WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA.
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-191118-
ALLEGHANY VA-ALLEGHANY NC-AMHERST VA-APPOMATTOX VA-ASHE NC-BATH VA-
BEDFORD VA-BLAND VA-BOTETOURT VA-BUCKINGHAM VA-CAMPBELL VA-
CARROLL VA-CASWELL NC-CHARLOTTE VA-CRAIG VA-FLOYD VA-FRANKLIN VA-
GILES VA-GRAYSON VA-GREENBRIER WV-HALIFAX VA-HENRY VA-MERCER WV-
MONROE WV-MONTGOMERY VA-PATRICK VA-PITTSYLVANIA VA-PULASKI VA-
ROANOKE VA-ROCKBRIDGE VA-ROCKINGHAM NC-SMYTH VA-STOKES NC-SUMMERS WV-
SURRY NC-TAZEWELL VA-WATAUGA NC-WILKES NC-WYTHE VA-YADKIN NC-
619 AM EST WED NOV 19 2003
.DAY ONE...
A STRONG COLD FRONT WILL BE PASSING THROUGH THE REGION BY LATE
AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.
PLEASE SEE THE LATEST SEVERE WEATHER OUTLOOK...SPSRNK...FOR DETAILS
ON THE SEVERE WEATHER THREAT.
A FLOOD WATCH IS ALSO STILL IN EFFECT THROUGH TODAY. PLEASE SEE THE
LATEST FLOOD WATCH STATEMENT...FFARNK...OR WARNINGS FOR DETAILS ON
THE FLOOD THREAT.
THE LATEST PRODUCTS CAN BE VIEWED ON THE WEB AT
WWW.ERH.NOAA.GOV/ER/RNK
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
JJ
Flood, Greenbrier
- When
- November 19, 10:30 PM EST to November 20, 4:00 PM EST
- Where
- Greenbrier forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Moderate flooding occurred along the Greenbrier River at Alderson. The river crested just under 3 feet above flood stage at 930 am on the 20th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Maryland, November 19, 20034 deaths · 1 event
- Flooding in West Virginia, November 19 to 20, 20032 deaths · $12 million · 28 events
- Flooding in Virginia, November 19 to 20, 20032 deaths · $525,000 · 2 events
- Flash Flooding and Flooding in Virginia, November 19 to 20, 2003$3.7 million · 55 kt wind · 13 events
- Flood in Virginia, November 19 to 20, 2003$6.1 million · 1 event
- Flash Flooding in West Virginia, November 19, 2003$2.4 million · 4 events
- Flash Flooding and Flooding in North Carolina, November 19 to 20, 2003$1.6 million · 7 events
- Flooding in Virginia, November 19 to 20, 2003$1.1 million · 3 events
- High Wind in Washington, November 19, 2003$1.0 million · 68 kt wind · 4 events
- Flash Flood in Pennsylvania, November 19 to 20, 2003$530,000 · 1 event
- Flood in Virginia, November 19 to 20, 2003$500,000 · 1 event
- Strong Wind in Pennsylvania, November 19, 20033 injured · $105,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328793.